Alert archive / Texas / Tornado Warnings in 2003

Tornado Warning 15, NWS Fort Worth, TX

June 12, 2003Young County, Texas

NWS Fort Worth, TX issued this tornado warning at Jun 12, 2003, 5:59 PM CDT for Young County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2003, 5:59 PM CDT (22:59 UTC)
Expired
Jun 12, 2003, 7:00 PM CDT
In force
61 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Young County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2003-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2003-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-462 J/kg
Mixed-layer LCL
2219 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WFUS54 KFWD 122259
TORFTW
TXC503-130000-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
558 PM CDT THU JUN 12 2003

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  YOUNG COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 700 PM CDT

* AT 556 PM CDT...NATIONAL WEATHER SERVICE SPOTTERS DETECTED A       
  BRIEF TORNADO JUST WEST OF OLNEY...MOVING SOUTHEAST AT 15 MPH.

IN ADDITION TO TORNADOES, HAIL TO THE SIZE OF GOLFBALLS AND DAMAGING 
WINDS ARE LIKELY WITH THIS STORM.

LAT...LON 3339 9870 3336 9883 3310 9874 3318 9853

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 3:40 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 12, 3:40 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT THU JUN 12 2003

MCS EXPECTED TO FORM NW TX THIS EVENING PROPAGATING SE OVER COLD
POOL...PARALLEL TO STALLING OUTFLOW BOUNDARY.  VERY HEAVY RAIN
POSSIBLE WITH PWATS IN EXCESS OF 2 INCHES JUST SOUTH OF BOUNDARY.
FLASH FLOODING POSSIBLE HOWEVER FLOOD WATCH WILL NOT BE ISSUED AT
THIS TIME.  RAINFALL TOTALS MAY EXCEED 2 INCHES IN PORTIONS OF NORTH
TEXAS BY 12Z FRIDAY.

STRONGER VORT LOBE WILL MOVE IN FRIDAY NIGHT WITH LIKELY POPS MAINLY
AFTER MIDNIGHT RAINFALL AGAIN MAY BE HEAVY WITH ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 2 INCHES BY 12Z SATURDAY.

ROBBINS

DFW   69  88  70  86 /  60  60  60  60
ACT   69  90  70  87 /  40  40  60  60
PRX   69  87  70  84 /  60  60  60  60
DTO   69  88  70  85 /  60  60  60  60
TKI   69  88  70  85 /  60  60  60  60
DAL   69  89  70  86 /  60  60  60  60
TRL   67  89  68  85 /  60  60  60  60
CRS   68  89  69  86 /  60  60  60  60
TPL   69  91  70  87 /  40  40  60  60

.FWD...
TX...SEVERE THUNDERSTORM WATCH UNTIL 900 PM CDT THURSDAY FOR ZONES
TXC035...TXC093...TXC099...TXC133...TXC143...TXC193...TXC221...
TXC237...TXC281...TXC333...TXC363...TXC367...TXC425...TXC429...
TXC503.
Hazardous weather outlook, Jun 12, 5:15 PM CDT, 44 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT...GENERALLY
WEST OF A GAINESVILLE...DENTON...TO HILLSBORO LINE.  ACROSS THE
REMAINDER OF NORTH TEXAS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS.

ENERGY FROM AN APPROACHING UPPER LEVEL DISTURBANCE CURRENTLY OVER NEW
MEXICO...COUPLED A VERY MOIST AND UNSTABLE AIRMASS... WILL BRING A GOOD
CHANCE OF THUNDERSTORMS TONIGHT.  THUNDERSTORMS SHOULD FORM NEAR THE
DRY LINE IN WEST TEXAS EARLY THIS EVENING.  THESE STORMS WILL MOVE
SOUTHEAST ALONG AN OUTFLOW BOUNDARY AND COULD PRODUCE LARGE HAIL...
STRONG DOWNBURST WINDS...AND VERY HEAVY RAIN.  SOME LOCALIZED
FLOODING WILL ALSO BE POSSIBLE DUE TO THE SLOW MOVEMENT OF THE
STORMS.

.DAYS TWO THROUGH SEVEN...
PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH NEXT
THURSDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE
REGION. SEVERE WEATHER IS POSSIBLE FRIDAY INTO FRIDAY NIGHT.
LOCALIZED FLASH FLOODING AND RIVER STEM FLOODING WILL BE POSSIBLE AS
WELL...FRIDAY NIGHT AND THIS WEEKEND...ESPECIALLY AREAS FROM
INTERSTATE 20 TO THE RED RIVER WHERE SOILS ARE MORE SATURATED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS LIKELY WEST OF INTERSTATE 35 AND NORTH OF
INTERSTATE 20 EARLY THIS EVENING...AND ACROSS THE REST OF NORTH
TEXAS TONIGHT.

In the hours before

Local storm report, Jun 12, 2:10 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
210 PM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1040 PM    3 N GRANBURY              TX   TSTM WIND
6/11/03    HOOD                           TREE LIMBS BROKEN. REPORTED
                                          BY SHERIFF OFFICE.

1147 PM    BELLS                     TX   TSTM WIND
6/11/03    GRAYSON                        TREES DOWNED/MOBILE HOME
                                          ROOF DAMAGE. REPORTED BY
                                          CITY OFFICIALS

1150 PM    KAUFMAN                   TX   TSTM WIND
6/11/03    KAUFMAN                        TREE BLOWN DOWN IN KAUFMAN.
                                          RELAYED BY SHERIFF OFFICE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:37 PM CDTSevere Thunderstorm WarningFWDYoung53 min
Jun 11, 8:18 PM CDTSevere Thunderstorm WarningFWDJack57 min
Jun 11, 8:23 PM CDTSevere Thunderstorm WarningFWDStephens52 min
Jun 11, 8:31 PM CDTSevere Thunderstorm WarningFWDYoung44 min
Jun 11, 8:38 PM CDTSevere Thunderstorm WarningFWDPalo Pinto52 min
Jun 11, 9:17 PM CDTSevere Thunderstorm WarningFWDJack, Wise58 min
Jun 11, 9:25 PM CDTSevere Thunderstorm WarningFWDParker65 min
Jun 11, 9:57 PM CDTSevere Thunderstorm WarningFWDDenton63 min
Jun 11, 10:18 PM CDTSevere Thunderstorm WarningFWDHood57 min
Jun 11, 10:24 PM CDTSevere Thunderstorm WarningFWDDallas61 min
Jun 11, 10:28 PM CDTSevere Thunderstorm WarningFWDErath62 min
Jun 11, 10:32 PM CDTSevere Thunderstorm WarningFWDCooke58 min
Jun 11, 10:37 PM CDTSevere Thunderstorm WarningFWDSomervell53 min
Jun 11, 10:43 PM CDTSevere Thunderstorm WarningFWDHamilton47 min
Jun 11, 10:46 PM CDTSevere Thunderstorm WarningFWDCollin59 min
Jun 11, 10:52 PM CDTSevere Thunderstorm WarningFWDBosque53 min
Jun 11, 11:03 PM CDTSevere Thunderstorm WarningFWDLampasas57 min
Jun 11, 11:17 PM CDTSevere Thunderstorm WarningFWDGrayson43 min
Jun 11, 11:23 PM CDTSevere Thunderstorm WarningFWDKaufman, Rockwall52 min
Jun 11, 11:25 PM CDTSevere Thunderstorm WarningFWDFannin60 min
Jun 11, 11:27 PM CDTSevere Thunderstorm WarningFWDHill, McLennan63 min
Jun 11, 11:33 PM CDTSevere Thunderstorm WarningFWDHunt57 min
Jun 11, 11:38 PM CDTSevere Thunderstorm WarningFWDBell52 min
Jun 11, 11:57 PM CDTSevere Thunderstorm WarningFWDFalls63 min
Jun 12, 8:32 AM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt73 min
Jun 12, 12:31 PM CDTSevere Thunderstorm WarningFWDGrayson44 min
Jun 12, 3:45 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas45 min
Jun 12, 5:38 PM CDTSevere Thunderstorm WarningFWDYoung52 min
Jun 12, 5:47 PM CDTSevere Thunderstorm WarningFWDNavarro58 min
Jun 12, 6:22 PM CDTSevere Thunderstorm WarningFWDLimestone38 min
Jun 12, 6:35 PM CDTSevere Thunderstorm WarningFWDFreestone55 min
Jun 12, 6:49 PM CDTSevere Thunderstorm WarningFWDJack56 min
Jun 12, 6:56 PM CDTSevere Thunderstorm WarningFWDYoung64 min

Nearby

Tornado Warnings in Texas, 2003Every tornado warning in 2003Tornadoes in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.